Alternative Derivation and Numerical Analysis of an Optimal Interpolation Formula in the Hilbert Space
DOI:
https://doi.org/10.71310/pcam.4-1_75.2026.05Keywords:
optimal interpolation, Sobolev space, alternative method, error functional, hyperbolic sine, numerical experiment, order of convergenceAbstract
Background: The problem of optimal interpolation from function values prescribed at the nodes of a uniform grid is considered in the space ????(1,0)2 (0, 1). The coefficients of this formula are known as the ???? = 1 special case of a general result obtained for the space ????(????,????−1)2 (0, 1). In the previous work, they were found by the Sobolev method using an extremal function and a discrete analogue of a differential operator.
Method: Here the same result is derived by a different approach. The integrating factor ????(????) = ????????????(????) and the monotone coordinate transformation ????(????) = (????2???? − 1)/2 reduce the original seminorm to a simple first-derivative energy.
Results: Direct minimization of the Peano-type kernel of the transformed problem proves the locality of the optimal formula. Thus, only the coefficients associated with the two endpoints of the interval containing ???? are nonzero. A separate theorem proves that the resulting local formula involving hyperbolic sines coincides exactly with the signfunction formula for the ???? = 1 case of the previous general result. Exact and uniform estimates of the error-functional norm are obtained.
Convergence analysis: A second-order asymptotic convergence result is established for smooth functions. Numerical experiments for ????2, ????2????, and sin ???? confirm that the maximum error decreases as the number of nodes increases and corroborate the theoretical ????(ℎ2) order.
References
Sard A. 1949. Best approximate integration formulas; best approximation formulas. American Journal of Mathematics. 71: 80–91. doi: https://doi.org/10.2307/2372099.
Babaev S. S., Mamatova N. Kh., Hayotov A. R. 2017. Optimal interpolation formula in ????(????)2 (0, 1) space. Uzbek Mathematical Journal. 2: 23–31.
Babaev S. S., Hayotov A. R. 2019. Optimal interpolation formulas in the space ????(????,????−1)2 .Calcolo. 56(3): Art. 23. doi: https://doi.org/10.1007/s10092-019-0320-9.
Sobolev S. L. 2006. On interpolation of functions of ???? variables. In: Demidenko G. V., Vaskevich V. L. (eds.) Selected Works of S. L. Sobolev. Volume I: Equations of Mathematical Physics, Computational Mathematics, and Cubature Formulas. Boston, MA: Springer. P. 451–456. doi: https://doi.org/10.1007/978-0-387-34149-1_19.
Mamatova N. Kh., Hayotov A. R., Shadimetov Kh. M. 2013. Construction of optimal grid interpolation formulas in Sobolev space ̃︀ ????(????)2 (????) of periodic functions of ???? variables by Sobolev method. Ufa Mathematical Journal. 5(1): 90–101. doi: https://doi.org/10.13108/2013-5-1-90.
Shadimetov Kh. M., Hayotov A. R. 2013. Construction of interpolation splines minimizing semi-norm in ????(????,????−1)2 (0, 1) space. BIT Numerical Mathematics. 53(2): 545–563. doi: https://doi.org/10.1007/s10543-012-0407-z.
Hayotov A. R., Milovanović G. V., Shadimetov Kh. M. 2014. Interpolation splines minimizing a semi-norm. Calcolo. 51(2): 245–260. doi: https://doi.org/10.1007/s10092-013-0080-x.
Cabada A., Hayotov A. R., Shadimetov Kh. M. 2014. Construction of ????????-splines in ????(????)2 (0, 1) space by Sobolev method. Applied Mathematics and Computation. 244: 542–551. doi: https://doi.org/10.1016/j.amc.2014.07.033.
Hayotov A. R., Nafasov A. Y., Berdimuradova U. A. 2024. An optimal interpolation formulas with derivative in the space ????(2,1)2 (0, 1). Problems of Computational and Applied Mathematics. 4/2(60): 90–98. https://journals.airi.uz/index.php/pvpm/article/view/66.
Hayotov A. R., Nafasov A. Y. 2025. On an optimal interpolation formula with derivative in a Hilbert space. Problems of Computational and Applied Mathematics. 3(67): 107–115. doi: https://doi.org/10.71310/pcam.3_67.2025.09.
Hayotov A. R., Babaev S. S., Olimov N. N. 2024. An optimal interpolation formula of Hermite type in the Sobolev space. Filomat. 38(23): 8305–8322. doi: https://doi.org/10.2298/FIL2423305H.
Hayotov A. R., Doniyorov N. N. 2025. Coefficients of optimal interpolation formulas in the Hilbert space of differentiable functions. Lobachevskii Journal of Mathematics. 46: 432–446. doi: https://doi.org/10.1134/S1995080224608130.
Hayotov A. R., Babaev S. S., Olimov N. N. 2026. Optimal interpolation formula with derivatives in a Sobolev space. Izvestiya Vysshikh Uchebnykh Zavedenii. Matematika. (2): 49–62. doi: https://doi.org/10.26907/0021-3446-2026-2-49-62. (In Russian)
Nafasov A. Y. 2025. Norm of the error functional of the optimal interpolation formulas with second derivatives in a Hilbert space. International Scientific Journal of Computing Technologies and Mathematical Modeling. 3(2): 59–66. https://journal.isjctmm.uz/index.php/ijcm/article/view/28.
Nuraliev F. A. 2023. About one optimal interpolation formula in Sobolev space. Problems of Computational and Applied Mathematics. 5(52): 123–132.
Shadimetov Kh. M., Boltaev A. K. 2023. An exponential-trigonometric optimal interpolation formula. Lobachevskii Journal of Mathematics. 44(10): 4379–4392. doi: https://doi.org/10.1134/S1995080223100359.
Shadimetov Kh. M., Boltaev A. K. 2024. Optimization of the error in exponentialtrigonometric interpolation formula. Journal of Samara State Technical University. Series Physical and Mathematical Sciences. 28(4): 665–681. doi: https://doi.org/10.14498/vsgtu2094. (In Russian)
Babaev S., Hayotov A., Boltaev A., Mirzoyeva S., Mirzaeva M. 2025. The numerical solution of a Fredholm integral equation of the second kind using the Galerkin method based on optimal interpolation. Results in Applied Mathematics. 27: Art. 100607. doi: https://doi.org/10.1016/j.rinam.2025.100607.
Hayotov A. R., Doniyorov N. N. 2024. Construction of basis functions for finite element methods in a Hilbert space. Vestnik KRAUNC. Fiziko-Matematicheskie Nauki. 46(1): 118–133. doi: https://doi.org/10.26117/2079-6641-2024-46-1-118-133.
Adams R. A., Fournier J. J. F. 2003. Sobolev spaces. 2nd ed. Amsterdam: Elsevier/Academic Press.
Downloads
Published
Issue
Section
License
Copyright (c) 2026 A.R. Hayotov

This work is licensed under a Creative Commons Attribution 4.0 International License.